Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 94, NWS Nashville, TN

June 26, 2015Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2015, 2:56 PM CDT for Stewart County, Tennessee. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2015, 2:56 PM CDT (19:56 UTC)
Expired
Jun 26, 2015, 3:15 PM CDT
In force
19 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 54 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 12:18 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 26, 2:08 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WUUS54 KOHX 261956
SVROHX
TNC161-262015-
/O.NEW.KOHX.SV.W.0094.150626T1956Z-150626T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL STEWART COUNTY IN MIDDLE TENNESSEE...

* UNTIL 315 PM CDT

* AT 256 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF BIG ROCK...OR 10 MILES NORTH OF DOVER...MOVING NORTHEAST AT 20
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTH CENTRAL STEWART COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3666 8785 3663 8785 3663 8771 3654 8791
      3667 8799 3667 8797
TIME...MOT...LOC 1956Z 245DEG 18KT 3663 8787 

HAIL...1.00IN
WIND...60MPH
 
$$

HURLEY
1 follow-up statement
698 
WWUS54 KOHX 262015
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT FRI JUN 26 2015

TNC161-262025-
/O.EXP.KOHX.SV.W.0094.000000T0000Z-150626T2015Z/
STEWART TN-
315 PM CDT FRI JUN 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL STEWART COUNTY
HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.

LAT...LON 3666 8785 3663 8785 3663 8771 3654 8791
      3667 8799 3667 8797
TIME...MOT...LOC 2013Z 245DEG 18KT 3663 8787 

$$

HURLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:14 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 26, 1:14 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
114 PM CDT FRI JUN 26 2015

.UPDATE...

18Z TAFS.

&&

.AVIATION UPDATE...

UNSETTLED PATTERN SETTING UP ACROSS THE MID-STATE THROUGH MUCH
OF THE CYCLE AS A COLD FRONT PASSES. SHWRS/STORMS WILL INCREASE
IN COVERAGE THROUGH THE AFTERNOON...PEAKING THIS EVENING ACROSS
ALL SITES. CIGS/VSBYS EXPECTED TO BRIEFLY DETERIORATE IN
STORMS...WITH MVFR/IFR CIGS COMING IN 06Z-12Z RANGE ALL SITES.
IMPROVEMENT EXPECTED AFTER 14Z...BUT CIGS MAY STAY BELOW 3KFT
MUCH OF THE LATTER PART OF THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1226 PM CDT FRI JUN 26 2015/

MESOSCALE UPDATE...AS EXPECTED, OUTFLOW BOUNDARIES ARE BECOMING
PRODUCTIVE IN THE PAH AREA, WITH THUNDERSTORMS ALSO STARTING TO
DEVELOP OVER OUR NORTHWESTERN AND NORTH-CENTRAL COUNTIES AS WELL.
SEVERE THUNDERSTORM WATCH 359 HAS BEEN ISSUED FOR OUR THREE MOST
NORTHWESTERN COUNTIES AND IS EFFECTIVE UNTIL 01Z. MAIN TSTM THREAT
IN OUR FA STILL EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS,
TORRENTIAL DOWNPOURS (WITH POSSIBLE LOCALIZED FLOODING), AND HAIL.

ADDITIONAL, MORE ORGANIZED, CONVECTION EXPECTED LATE THIS
AFTERNOON AND EVENING, AS COLD FRONT AND ATTENDANT SQUALL LINE
PUSH SOUTHEASTWARD OUT OF MISSOURI.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      93  71  78  62 /  50  80  40  10
CLARKSVILLE    91  68  77  60 /  70  90  20  10
CROSSVILLE     88  69  74  57 /  50  80  70  20
COLUMBIA       93  71  78  61 /  50  80  50  10
LAWRENCEBURG   93  72  79  62 /  50  80  50  10
WAVERLY        91  69  78  61 /  50  80  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Jun 26, 4:59 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
459 AM CDT FRI JUN 26 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-271000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
459 AM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON
INTO THE MORNING HOURS ON SATURDAY FOR ALL OF MIDDLE TENNESSEE.
THE MAIN THREATS AT THIS TIME LOOK LIKE DAMAGING WIND GUSTS AND
HEAVY DOWNPOURS WHICH COULD LEAD TO SOME LOCALIZED FLOODING...AS
WELL AS SOME HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS MAY BECOME NECESSARY LATER THIS AFTERNOON AND
TONIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

In the hours before

Special weather statement, Jun 26, 2:41 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
241 PM CDT FRI JUN 26 2015

TNZ005-262000-
STEWART TN-
241 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
300 PM CDT...

AT 240 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF DOVER...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAND BETWEEN THE LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.

LAT...LON 3666 8785 3663 8785 3664 8766 3651 8799
      3658 8804 3668 8807 3668 8802
TIME...MOT...LOC 1940Z 248DEG 16KT 3660 8795

HURLEY

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:41 PM CDTSpecial Weather StatementOHXStewart19 min
Jun 26, 3:34 PM CDTSpecial Weather StatementOHXStewart56 min
Jun 26, 3:49 PM CDTSpecial Weather StatementOHXHouston56 min
Jun 26, 4:48 PM CDTSpecial Weather StatementOHXRobertson27 min
Jun 26, 5:05 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner40 min
Jun 26, 5:20 PM CDTSpecial Weather StatementOHXVan Buren40 min
Jun 26, 5:56 PM CDTSpecial Weather StatementOHXSumner49 min
Jun 26, 6:04 PM CDTAreal Flood AdvisoryOHXGrundy116 min
Jun 26, 6:04 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Pickett26 min
Jun 26, 6:21 PM CDTSpecial Weather StatementOHXSmith24 min
Jun 26, 6:40 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.